What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 20, 5:10 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 20, 5:10 AM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
610 AM CDT Thu Jul 20 2023
Key Messages:
1. Thunderstorms with heavy rain moving in from the west this
morning.
2. Additional thunderstorms possible late tonight into Friday
morning.
3. Turning cooler Friday, but a warmup starts again over the
weekend into next week.
.SHORT TERM...(Today and tonight)
Issued at 230 AM CDT Thu Jul 20 2023
A frontal boundary was bisecting the CWA from central Missouri
into southeast Kansas. Meanwhile, an upper level shortwave over
central Kansas was shifting east southeast. These features along
with some elevated instability continue to support convection
which was occurring over southern Kansas very early this morning.
This convection is progged by many of the CAMS to continue
shifting eastward into the CWA during the remainder of the
overnight and into the morning hours before ending by midday in
the eastern portion of the CWA. The stronger storms may be
supportive of hail to the size of quarters along wind damaging
wind gusts up to 60 mph given the instability and shear
combination. Precipitable water values from 1.5 to 1.9" will also
support heavy rain and possibly some localized flooding if
training of storms occurs.
The shortwave energy should push through today along with the
front sliding just to our south. Highs today should stll be warm,
but not as hot as the previous couple of days with highs in the
low to mid 90s and heat index values from 96 to 105. For this
reason, we are not continuing any heat related products for
Thursday.
Tonight, another shortwave is expected to trigger additional
thunderstorms in the high plains this afternoon and evening, with
another thunderstorm complex shifting east-southeast into the area
late tonight into Friday morning. The majority of the severe
storms should again be to our west, but some stronger storms will
be capable of hail to the size of quarters and damaging wind gusts
up to 60 mph. The heaviest rain looks to be over the far southern
CWA, where localized flooding will be possible if training of
storms takes place.
.LONG TERM...(Friday through Wednesday)
Issued at 230 AM CDT Thu Jul 20 2023
The shortwave should shift east across the area during the day
Friday. With the rain/clouds and cooler air mass, highs are only
expected to reach the upper 70s to low 80s across the area.
Upper level ridging should amplify in the western U.S. over the
weekend with northwest flow developing over the CWA. The ridge is
expected to gradually develop eastward through the middle of next
week. So, we'll gradually see temperatures climb back to more
normal readings by late in the weekend and then back into the mid
to upper 90s by the middle of next week.
While there are some low end pops during the Sunday - Wednesday
time frame, widespread convection is not expected at this time.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 609 AM CDT Thu Jul 20 2023
Showers and thunderstorms have moved into the area from the west
with the heaviest convection to the north of the forecast
terminals. Should still have some showers for the first several
hours of the forecast at the TAF sites with some MVFR conditions.
Flight conditions should improve by late morning as the convection
shifts east of the area. Another thunderstorm complex could start
to move into the western CWA towards the end of the TAF period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Jul 20, 2:30 AM CST, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
330 AM CDT Thu Jul 20 2023
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210830-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
330 AM CDT Thu Jul 20 2023
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited hail risk.
Limited thunderstorm wind damage risk.
Elevated lightning risk.
Elevated excessive heat risk.
Limited excessive rainfall risk
DISCUSSION...
Showers and thunderstorms will track east across the area this
morning. The stronger storms may be capable of producing wind
gusts up to 50 mph and small hail. In addition, heavy rain will be
possible which may lead to some localized flooding should training
of storms take place.
Another thunderstorm complex will be possible late tonight, which
will also bring some strong storms to the area with the potential
of small hail and wind gusts up to 50 mph. Heavy rain will also be
possible with this round of thunderstorms and the potential of
localized flooding. This round of thunderstorms will likely linger
into Friday.
Behind this mornings thunderstorms, some clearing will take place
and allow for temperatures to rise back into the low to mid 90s
for highs, with heat index values from the upper 90s to around
105.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Thunderstorms will linger into Friday with the potential for heavy
rain and localized flooding. This will mainly be across southern
Missouri.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Lindenberg
In the hours before
Special weather statement, Jul 20, 4:07 AM CST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Springfield MO
507 AM CDT Thu Jul 20 2023
MOZ079-201030-
Polk MO-
507 AM CDT Thu Jul 20 2023
...A strong thunderstorm will impact portions of northern Polk County
through 530 AM CDT...
At 506 AM CDT, Doppler radar was tracking a strong thunderstorm over
Humansville, or 12 miles northwest of Bolivar, moving southeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bolivar, Pomme de Terre Lake, Humansville, Polk, Flemington, Goodson
and Dunnegan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3781 9357 3781 9345 3774 9322 3756 9329
3769 9361 3774 9361 3774 9363 3780 9363
3783 9361 3783 9357
TIME...MOT...LOC 1006Z 295DEG 24KT 3776 9356
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SoriaSpecial weather statement, Jul 20, 4:36 AM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
536 AM CDT Thu Jul 20 2023
KSZ073-201100-
Bourbon KS-
536 AM CDT Thu Jul 20 2023
...A strong thunderstorm will impact portions of Bourbon County
through 600 AM CDT...
At 536 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bronson, or 12 miles east of La Harpe, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Scott, Marmaton, Bronson, Uniontown, Fulton, Redfield, Mapleton,
Hammond, Devon, Harding and Xenia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3804 9508 3804 9488 3803 9461 3793 9461
3775 9470 3784 9508
TIME...MOT...LOC 1036Z 290DEG 33KT 3796 9508
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SoriaSpecial weather statement, Jul 20, 6:18 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Springfield MO
718 AM CDT Thu Jul 20 2023
MOZ056-057-069-201245-
Camden MO-Miller MO-Morgan MO-
718 AM CDT Thu Jul 20 2023
...A strong thunderstorm will impact portions of southwestern Miller,
central Camden and southeastern Morgan Counties through 745 AM CDT...
At 717 AM CDT, Doppler radar was tracking a strong thunderstorm near
Osage Beach, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake of The Ozarks, Lake of The Ozarks State Park, Osage Beach,
Camdenton, Village of Four Seasons, Lake Ozark, Laurie, Iberia,
Sunrise Beach, Linn Creek, Tuscumbia, Bagnell, Brumley, Lakeside,
Green Bay Terrace, Ulman, Lakeview, Freedom, Kaiser and Hurricane
Deck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3799 9283 3820 9290 3834 9252 3806 9226
TIME...MOT...LOC 1217Z 255DEG 23KT 3811 9276
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Soria